MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA NSC LP SHUNT KIT WITH CLOSED TIP LUMBAR CATHETER; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA NSC LP SHUNT KIT WITH CLOSED TIP LUMBAR CATHETER; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 44421
Medical Device Problem Code Inaccurate Flow Rate (1249)
Health Effect - Clinical Code Therapeutic Response, Decreased (2271)
Date of Event 05/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was unavailable for return.Therefore an evaluation of the device performance was not possible.A review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.All catheters are 100% inspected at the time of manufacture.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported to medtronic neurosurgery that cerebrospinal fluid did not flow normally even then the pressure level was 0.5.According to the report, it was suspected there was a malfunction within the valve.The device was replaced with another manufacturer¿s device and a partial explant was noted.Reportedly, there was no patient impact.
 
Additional Manufacturer Narrative
Additional information received reported that only the valve was explanted.Both catheters intentionally remained implanted.The product testing is in progress.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The valve was dissected to investigate the cause of the event described by the surgeon.The ruby ball was still lodged into the cone upon disassembly, and the large amounts of biological debris is believed to be the reason why the ball remained lodged into the cone, which resulted in the occluded behavior noted by the surgeon that resulted in an inability for csf to flow through the valve mechanism.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA NSC LP SHUNT KIT WITH CLOSED TIP LUMBAR CATHETER
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6620906
Report Number2021898-2017-00316
Device Sequence Number13532160
Product Code JXG
UDI-Device Identifier00643169010789
UDI-Public00643169010789
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091312
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue Number44421
Device Lot NumberE13761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2017
Supplement Date Received by Manufacturer06/20/2017
06/20/2017
06/20/2017
11/10/2017
Initial Report FDA Received Date06/07/2017
Supplement Report FDA Received Date07/02/2017
09/07/2017
09/07/2017
12/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;